Mississippi, 2004

Hail in Mississippi, August 11, 2004

August 11, 2004 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 11, 9:59 AM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Aug 11, 9:59 AM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 AM CDT WED AUG 11 2004

.DISCUSSION...
FRONTAL BOUNDARY REMAINS STRETCHED ACROSS THE MID SOUTH LATE THIS
MORNING...ROUGHLY FROM NEAR SAVANNAH TENNESSEE SOUTHWESTWARD TO NEAR
MARIANNA ARKANSAS. A COMPLEX OF STORMS NOW ENTERING NORTHEAST
ARKANSAS WILL CONTINUE TO MOVE EAST AND WEAKEN INTO THE EARLY
AFTERNOON HOURS.  PLAN TO UP THE POPS TO LIKELY ACROSS NORTHEAST
ARKANSAS AND MISSOURI BOOTHEEL...AS THUNDERSTORM COMPLEX CONTINUES
TO MOVE THROUGH. ALSO PLAN TO LOWER TEMPS A BIT ACROSS NORTHEAST
ARKANSAS AND MISSOURI BOOTHEEL AS CLOUDS AND PRECIP ARE HOLDING
TEMPS DOWN THIS MORNING AND WEAK COLD ADVECTION ENSUES LATER THIS
AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS EXPECTED TO
DECREASE LATER THIS EVENING ACROSS THE NORTHERN HALF OF THE MID
SOUTH AS THE ATMOSPHERE CONTINUES TO STABILIZE AND AN UPPER LEVEL
TROUGH SWINGS EAST.

THE ATMOSPHERE SHOULD CONTINUE TO DESTABILIZE SOUTH OF THE FRONT
ACROSS PORTIONS OF NORTH MISSISSIPPI...AS LOW CLOUDS DISSIPATE AND
DAYTIME HEATING COMBINES WITH HIGHER LOW LEVEL MOISTURE RESULTING IN
GREATER INSTABILITY ACROSS THESE AREAS. NEW SHOWERS AND
THUNDERSTORMS SHOULD REDEVELOP THIS AFTERNOON ALONG THE COLD FRONT
THAT WILL BE MOVING THROUGH THE REMAINDER OF NORTH MISSISSIPPI THIS
AFTERNOON. ISOLATED SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE
FRONT AS IT MOVES INTO THE MORE UNSTABLE ATMOSPHERE. PLAN TO LEAVES
TEMPS AS IS ACROSS THESE AREAS.

UPDATES WILL BE OUT SHORTLY.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

JLH
Hazardous weather outlook, Aug 11, 9:14 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 AM CDT WED AUG 11 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-121000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1014 AM CDT WED AUG 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING IN ASSOCIATION WITH A COLD FRONT MOVING ACROSS THE MID
SOUTH. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THIS
FRONT THIS AFTERNOON AND EARLY EVENING...ALONG AND SOUTH OF A LINE
FROM WEST HELENA ARKANSAS TO IUKA MISSISSIPPI. THE PRIMARY THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Local storm report, Aug 11, 1:57 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CDT WED AUG 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND GST     ADAMSVILLE              35.23N 88.39W
08/11/2004  65 MPH           MCNAIRY            TN   POST OFFICE

0241 PM     HAIL             ADAMSVILLE              35.23N 88.39W
08/11/2004  1.00 INCH        MCNAIRY            TN   POST OFFICE

0243 PM     TSTM WND DMG     ADAMSVILLE              35.23N 88.39W
08/11/2004                   MCNAIRY            TN   LAW ENFORCEMENT

            REPORTS OF POWER LINES AND TREES KNOCKED DOWN ALONG
            HIGHWAYS 64 AND 22 AND OTHER PARTS OF TOWN. ROOF DAMAGE
            ALSO REPORTED.

&&

CORDERO

The radar

The Columbus AFB radar (KGWX), 106 km away, was scanning. The volume nearest the first event began at 19:56 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tishomingo

When
August 11, 1:58 PM CST to 2:03 PM CST
Where
Tishomingo County, 4 mi E of Iuka
Measured
1 in hail
Property damage
$100
Reported by
GENERAL PUBLIC
Coordinates
34.833, -88.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422047.